MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.392
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter's phone number was not provided.Udi: (b)(4).The date of manufacture was unknown.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that at the conclusion of an unspecified surgical procedure, it was observed that the cutter device broke.According to the reporter, all fragments were removed from the patient and the cutting was completed normally.It as reported that there was a delay in the procedure, however it was negligible due to the event occurring at the end of the procedure.A spare device was not needed since the procedure was completed.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was documented in the initial medwatch that the date of manufacture was nov 11, 2013.The correct date is nov 12, 2013.Udi: (b)(4).The manufacturer location was documented as unknown in the initial report.The location has been updated to waldenburg.Contact office name/address has been updated accordingly to reflect the correct manufacturing facility.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.The device was evaluated and it was determined that the device was broken into two pieces and showed blunt saw teeth.Therefore, the reported condition was confirmed.It was noted that this type of damage is a typical sign of recurrent usage and the overall condition of the saw blade represented a heavily used cutting tool.A device history review was performed and no non-conformances were detected related to the reported condition.The assignable root cause was determined to be due to normal wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8363777
Report Number8030965-2019-61311
Device Sequence Number1833426
Product Code GFA
UDI-Device Identifier07611819996007
UDI-Public7611819996007
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.392
Device Lot NumberMA1008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/25/2019
03/28/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date02/28/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1